Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes poor concentration while treating bipolar disorder with antibiotics?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5175 Questions

default
Posted on Mon, 22 Aug 2016 in Mental Health
Question: Hi. I have bipolar.I am on 800 mg priadel, 1200 valproate, 450 mg seroquel xr, 5 mg olanzapine. The most recent addition was the olanzapine eight weeks ago. I find my concentration for eg watching tv isn't up to scratch. It has been off for a long time. Should it come back in time? Is it a permanent bipolar thing? I don't think it's the meds as they aren't at a very high dose. If you could shed some light on this I'd be hugely grateful. Kind regards.
doctor
Answered by Dr. Seikhoo Bishnoi 4 hours later
Brief Answer:
Could be due to Valproate but detailed evaluation needed.

Detailed Answer:
Hello, thanks for asking from HCM for your health related queries

I can understand your concern. You are on 800 mg Lithium (Priadel), 450 Seroquel (which is an antipsychotic), 1200 mg Valproate (mood stabiliser) and Olanzapine (antipsychotic).

It is not very common to see poor concentration in bipolar disorder. So this is not a permanent thing. Yes your medicines are not at very high dose but 1200 mg Valproate along with 800 mg Lithium can cause slight decline in cognitive performance.

Are you taking these medicines in divided doses?

Have you ever taken any benzodiazepine like Xanax or Clonazepam for long during course of treatment?

What is your body weight?

Do you suffer concentration issues during your work too or during calculations?

Long standing Lithium, Benzodiazepines therapy can cause concentration issues.

Please describe the details in follow up so that we can proceed further.

Thanks, Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Bipolar disorder

doctor1 MD

I recently started P90x (an intense workout program) and since I ve started I ve been peeing brown. I take lamitcal and risperdol for bipolar...

doctor1 MD

Sir, I am a Chartered Accountant from M.P. My wife Shraddha is patient of Bipolar Disorder. • 28 year old female • Known case of Bipolar disorder...

doctor1 MD

My mum,s been on dicorate drug for about three years. She has no history of seizures or bipolar disorder. I think it may have been given for...

doctor1 MD

I heard that if you have chronic stress , no hair loss product will work to restore or regrow hair until the stress is relieved, is this correct? I...

doctor1 MD

I asked questions of Dr. Olsi Taka ( neurologist ) on 20 November 2017. These are followup questions. I spoke about a violent impact when my then...

doctor1 MD

I have Bipolar Disorder I. I am a 50 year old attorney who qualified for disability (for bipolar) several years ago. I hope to return to work and I...

doctor1 MD

Sir I m taking 2.5mg clonazepam +10mg zolfresh+400mg quetiapin plain+Gabaneuron 600mg SR and I got sufficient sleep and no fatigue . So should I...